We were supposed to be going away. I became so ill we had to return home. A 9mm stone impeaded 1/4 way down the right ureter. 2 weeks in the hospital. I was first stented. Than ESWL...finally OR to remove the peices and new stent(3 surgeries) now home and feeling very lousy. Also infection treated with much IV antibotics. All my docs. were away in Chigao for seminar... so I am worried never used this doc and never stented before surgery or never 2 week hospital stay.
Are there any signs I should be watching for? I have right kidney pain, flank pain and also pain in the ureter. Are there certain signs to indicate a blood clot in the kidney? I am sooo sick and scared right now. Any help pleazz?? Thanks Cara
I feel a CT scan should be done to see the status of the kidneys & ureters, regarding the presence of the stones and hydronephrosis (swelling of the upper end of the ureters due to obstruction by stones). You need to watch for the urine output, any fever, any worsening pain in the flanks, any local tenderness etc. In case of development of these symptoms or worsening, you need to consult a urologist and seek opinion on the same. I sincerely hope that helps. Take care.
Thank you. I did have a CT and left a new post below. Any help will be so greatly appreciated. You are so very kind to take the time to help people here in this forum. I truly do appreciate you and your help.
OK. All the signs you posted above I have minus the fever. To add I have neasua, vomiting & sweats. I just can not seem to get enough water in me. It's so hard when your in so much pain to drink and eat.
It is strange you mention urine output. I had been having a hard time to start uriniating. I think I may be hesitant due to the burning and pain upon urination. I seem a little better tonite. The pain seems to come in waves like a stone would. When these waves come I also seem to pass small blood clots than it goes away for a while.
Last night at the ER it took 2 full bags of fluids and a pain shot to get myself to urinate. Doc I can't take the pain or pain meds. They are really wearing me down and I have been so depressed also. I was also given 2 small bags of antibotics. To add to the misery, I feel like I am getting a yeast infecton. I am thinking from all the IV antibiotics over the 2 week course of the hospitalization. Now I am on Cipro 500mg, 2 times daily.
Doc, does any of this make sense to you? As I posted, I am just in so much pain and so very frightened at the moment. I appreciate your time and kindness.
I am sorry doc. I keep forgetting things I wanted to include. What should my urine output be daily? I do have a hat the hospital gave me here to measure, I am nt sure what I should be putting out each day. TY Cara
I can understand the pain you’re going through. It’s quite easy for us doctors to prescribe but we actually understand the patient’s problem only if we go through all the trauma & torment. The minimum urine output should be 1ml/kg/hr which comes out to be approximately 60ml/hr. However, in patients of kidney stones this should be much more than that. The best guide to see adequate urine output is to see the color of the urine. If it’s yellow or dark yellow, then you’re not taking adequate fluids. However, if it’s colorless, the fluid intake is adequate. It’s not necessary to take plain water always and you can take different fluids like juices, beer, sparkling water etc. You should not shy away from taking painkillers, if required. Drugs which are smooth muscle relaxants like buscopan do help in relieving the pain. I sincerely hope that helps. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.